Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 21, 2021, 4:50 PM EDT for Brevard County, Florida. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2021, 4:50 PM EDT (20:50 UTC)
- Expired
- Jul 21, 2021, 5:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 46 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 5:00 PM EDT | TSTM WND GST 45 | 7 Ssw Playalinda Beach, FL | USSF TOWER 509 MEASURED A WIND GUST OF 39KT/45MPH FROM THE WEST-SOUTHWEST. |
| Jul 21, 5:07 PM EDT | TSTM WND GST 43 | 5 Sw Playalinda Beach, FL | AWOS AT THE NASA SHUTTLE LANDING FACILITY, KTTS, MEASURED A PEAK WIND GUST OF 37KT/43MPH FROM THE SOUTH-SOUTHEAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WWUS82 KMLB 212050
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
450 PM EDT Wed Jul 21 2021
FLZ147-212145-
Northern Brevard County FL-
450 PM EDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD COUNTY UNTIL
545 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kennedy Space Center, or near Space Coast Airport, moving east at 10
mph.
Winds in excess of 45 to 50 mph will be possible with this storm.
Locations impacted include...
Titusville, Cocoa, Cape Canaveral, Port Saint John and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2836 8079 2871 8087 2876 8066
2860 8054 2846 8049
TIME...MOT...LOC 2050Z 258DEG 10KT 2855 8073
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 21, 3:58 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 21, 3:58 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 358 PM EDT Wed Jul 21 2021 .DISCUSSION... Currently-Tonight... Radar imagery shows isolated showers and storms developing across east-central Florida with most of the action near I-4 and south of the Treasure Coast. The sea breeze can be seen on radar along I-95 south of Cape Canaveral which is where most of the focus will be over the next few hours. Analysis charts show high pressure centered over the far eastern Gulf of Mexico which due to the positioning of the high, explains the later timing of thunderstorm development. An upper-level trough is currently deepening east of the Carolina Coasts with a broad surface trough south of that. Current temperatures are in the upper 80s to low 90s with heat index values in the low-to-mid 100s. Through this evening, showers and storms will be focused primarily south of I-4 and closer to the coast compared to the past couple of days due to the building of high pressure from the west. some storms could become strong with winds to 50mph, heavy rain, flooding, and frequent lighting strikes. Precipitation will diminish within a few hours after sunset as they push offshore late this evening. We'll dry out overnight with lows only dropping into the low to upper 70s with the warmest temperatures near the coast. Thursday-Friday... (previous) Upper ridge centered over the FL peninsula early in the period will retrograde into the GOMEX during the day on Thu and continue its track toward the TX/LA coast while on a gradual strengthening trend. Light/variable flow in the mid-levels will become NWRLY and may allow for an occasional impulse to traverse the peninsula, potentially enhancing convection. Temperatures aloft will be relatively warm (-5.5C to -6.5C) and this could limit instability and possibly afternoon/evening storm coverage. PWATs will be adequate (above 2 inches on Fri) and steering flow out of the west or northwest; albeit light. This would still tend to favor the eastern peninsula late in the day both days for convection. Will go with 40pct PoPs (for now) on Thu, which could be generous and return to "likely" (60pct) on Fri. A few storms could be strong on Fri, especially from late day/larger boundary collisions. Highs in the U80s/L90s near coast and potentially some M90s over the interior on Thu. Overnight conditions humid with lows generally in the 70s. Saturday-Wednesday... (previous) Overnight Fri into Sat a mid- level trough along the southeast U.S. coast will emerge into the western Atlc and may gradually form a weak closed low off of northeast FL by late Sat. A weak surface "reflection" of this upper low is also forecast to develop with this system bearing watching for "low end" tropical development during this time as it sags slowly southward. The "troughiness" is forecast to slowly weaken into Mon/Tue with a very light/variable flow in the mid- levels. The pressure pattern at the surface will remain weak with daily ECSB formation and slow penetration inland each afternoon. Likely PoPs this weekend with offshore steering on Sat and Sun more up in the air depending on previously mentioned low's position/strength. Nevertheless, very deep moisture will be present into early next week. Generally 50-60 PoPs Mon-Wed. Will need to monitor for any locally heavy rainfall, especially Indian River northward this weekend. A continuation of highs in the U80s/L90s and lows in the 70s. Note: any extensive cloudiness/precip this weekend could keep highs below forecast Sat- Sun, especially closer to the I-4 corridor. && .AVIATION... VFR conditions away from convection for the TAF period. The east coast sea breeze will be held just inland of the coastal terminals as the west coast sea breeze advances across the state. The sea breeze collision is expected near or just west of I-95 around 21- 22Z, so generally TEMPOs for TSRA at all coastal terminals from about 21Z-01Z. The Okeechobee lake breeze has assisted some early convection at Treasure Coast terminals, so may need to bump the TEMPOs earlier. Isolated showers and thunderstorms are expected along the west coast sea breeze as it advances over the inland terminals. Convective activity will be limited inland so staying with VCTS. Showers and storms will move steadily east and offshore tonight, with winds becoming weak and variable overnight. Tomorrow, westerly winds increasing to around 8KTS in the morning and some afternoon thunderstorms with a dominant west coast sea breeze. && .MARINE... Currently-Tonight... Showers and storms will gradually diminish overnight as they push offshore over the Atlantic waters. Seas will remain good for boating conditions with light west-southwest winds 5-10kts building seas from 1-3ft. Thursday-Friday... (previous) Weak high pressure ridging near the area. Light offshore flow in the overnights and early mornings will be "gradually" replaced by S/SE winds in the afternoon. Wind speeds mainly AOB 15 kts thru the period. Seas 1-3 ft but locally higher invof showers/storms. The storm steering flow will be offshore with the greatest threat on Fri. Saturday-Monday... (previous) A weak upper disturbance with associated surface trough will sag southward from the southeast U.S. coast thru the period toward the local waters. A very "low" end chance of tropical development will be monitored. Else, very deep moisture with a fairly high chance of showers/storms, some offshore moving. Seas remaining AOB 3 ft with winds generally below 15 kts. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 76 90 / 30 50 40 70 MCO 76 95 77 93 / 30 50 20 70 MLB 77 92 77 91 / 40 50 30 60 VRB 76 92 77 91 / 40 40 30 60 LEE 77 94 77 91 / 10 50 10 70 SFB 75 95 77 92 / 30 50 30 70 ORL 76 95 78 93 / 30 50 20 70 FPR 75 92 76 92 / 40 40 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Leahy/Haley
Hazardous weather outlook, Jul 21, 11:07 AM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1107 AM EDT Wed Jul 21 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-220100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1107 AM EDT Wed Jul 21 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered thunderstorms will develop across east central Florida this afternoon and continue into this evening. The highest coverage will be for areas to the south and east of I-4 where deeper moisture and more boundary collisions are expected to be. Storm motion will be generally to the east or northeast at 5 to 10 mph, except slower on larger boundary collisions. Storm hazards will include frequent lightning and torrential downpours, but a few stronger storms that develop will be capable of producing wind gusts to around 50 mph. If threatening weather approaches or thunder is heard, seek shelter in an enclosed building or automobile. .FLOOD IMPACT... Storms that slow down and remain over areas for longer periods of time may produce rainfall accumulations of 2 to 3 inches. Favored areas of seeing these higher rainfall totals will be east of I-4 where the higher moisture and more boundary collisions are expected. .EXCESSIVE HEAT IMPACT... The combination of hot temperatures and high humidity will produce peak afternoon heat index values in the low-to-mid 100s across east-central Florida. If working outside or participating in outdoor activities, take plenty of breaks in the shade or in an air-conditioned building, and stay hydrated by drinking plenty of water. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents will exist at the Atlantic beaches of central Florida. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered thunderstorms are possible across all of east-central Florida today with the highest potential across inland lakes south and east of I-4 as well as the Intracoastal and nearshore Atlantic waters. Storms will be capable of wind gusts in excess 35 knots, and a few strong storms may produce wind gusts to around 45 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous afternoon thunderstorms are expected each day this week and into early next week. Frequent cloud-to-ground lightning strikes and heavy rainfall will be the main threats, but stronger storms may also produce winds gusts of 40 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Fehling
In the hours before
Special weather statement, Jul 21, 4:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
450 PM EDT Wed Jul 21 2021
FLZ147-212145-
Northern Brevard County FL-
450 PM EDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD COUNTY UNTIL
545 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kennedy Space Center, or near Space Coast Airport, moving east at 10
mph.
Winds in excess of 45 to 50 mph will be possible with this storm.
Locations impacted include...
Titusville, Cocoa, Cape Canaveral, Port Saint John and Mims.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2836 8079 2871 8087 2876 8066
2860 8054 2846 8049
TIME...MOT...LOC 2050Z 258DEG 10KT 2855 8073
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:12 PM EDT | Areal Flood Warning | MLB | Brevard, Lake, Orange, Seminole, Volusia | 93 min |
| Jul 21, 4:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jul 21, 6:23 PM EDT | Special Weather Statement | MLB | Volusia | 67 min |
| Jul 21, 6:43 PM EDT | Special Marine Warning | MLB | 48 min | |
| Jul 21, 7:34 PM EDT | Special Weather Statement | MLB | Saint Lucie | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.